Thanks Dr Aberg re: to sti or not to sti
Aug 26, 2001
Thanks for your advice re my question titled To STI or NOT TO STI.
My doctors suggested I'd be very unlikely to experience any ill feeling from stopping therapy. You suggested it was possible, however.
Well, I recently stopped the drugs - after much proscrastination - and you were right. I felt terrible. Exhaustion, headache, dizziness.
Then decided I wasn't up for a period of illness and so restarted the drugs after just a few days. Felt better very quickly.
I will have a blood test shortly to check if everything is still ok.
Maybe I'll try it again sometime when more is known about treatment breaks. At the moment I feel it's too experimental to undertake, despite the potential benefits it may offer in terms of loss of side effects, and preservation of the effectiveness of the drugs.
I wonder if anyone is studying STI in chronic infection. How long might it be before there's more solid evidence-based medicine on STIs in the long-term HIVer?
Response from Dr. Aberg
Many scientists and clinicians are studying STI's. I cannot tell you when we will have more conclusive studies. I expect there will be more information available next February from studies that will be presented at the Retroviral conference. Stay tuned. The Body will have an update covering news from that conference.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.